MAUDE Adverse Event Report: ACUTUS MEDICAL, INC. ACQCROSS QX INTEGRATED TRANSSEPTAL DILATOR/NEEDLE; TRANSSEPTAL DILATOR/NEEDLE,

ACUTUS MEDICAL, INC. ACQCROSS QX INTEGRATED TRANSSEPTAL DILATOR/NEEDLE; TRANSSEPTAL DILATOR/NEEDLE,
Model Number 900304
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Non specific EKG/ECG Changes (1817); Low Blood Pressure/ Hypotension (1914)
Date of Event 05/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The submission of this report or related information is not necessarily an admission that our employees or our device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that as the physician removed the wire and dilator, and was getting the side port flush connected, the patient desaturated into the low 90s/high 80s and became hypotensive in the 90s/60s.Reportedly, the flexcath and acqcross were advanced to the atrial septum.The physician tented the septum, extended the acqcross needle, advanced the wire into the lspv (left superior pulmonary vein), and retraced the needle.Then the physician advanced the flexcath and acqcross transeptal into the left atrium, removed the wire and dilator, and hooked up the flexcath side port to a heparin flush line.At the same time, the patient's oxygen saturations decreased, and the patient became hypotensive.The physician looked on fluoroscopy for pericardial effusion and did not see any air moving in the patient's thorax and looked again on intracardiac echocardiography(ice) and did not see any effusion.The anesthetist then gave a vasopressor to address the patient becoming hypotensive and the physician decided to move forward with the procedure and began prepping the cryoballon.Then the patient began having st segment elevation that lasted approximately a minute.The physician then checked again for an air embolism.The patient's saturations rose back to 100% and the blood pressure became hypertensive in the 170s systolic and the st segment elevation went away.The case was completed successfully with no other incident.The physician believes the issue was due to a vagal response.Although, it is not clear what caused all of this it was hypothesized that the manipulation of the intra septal and left atrial ganglion plexuses by the transseptal needle and sheath caused an imbalance in autonomic innervation, which lead to a coronary artery spasm and st-segment elevation.There was no allegation of malfunction or deficiency related to the acutus device.The device in question was discarded by the hospital and is not expected to be returned for investigation.

Brand Name
ACQCROSS QX INTEGRATED TRANSSEPTAL DILATOR/NEEDLE
Common Device Name
TRANSSEPTAL DILATOR/NEEDLE,
Manufacturer (Section D)
ACUTUS MEDICAL, INC.
2210 faraday avenue
suite100
carlsbad CA 92008
Manufacturer (Section G)
ACUTUS MEDICAL, INC.
2210 faraday ave
suite 100
carlsbad CA 92008
Manufacturer Contact
claudia voss
2210 faraday ave
carlsbad, CA 92008
4422326081
MDR Report Key17081408
Report Number3012120746-2023-00004
Device Sequence Number2250433
Product Code DRE
UDI-Device Identifier00850027837147
UDI-Public(01)00850027837147
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K210685
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number900304
Device Catalogue Number900304
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Initial Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXCATH SHEATH; MEDTRONIC ARCTIC FRONT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight101 KG